Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Can lovenix usage be the cause for loose stools?

User rating for this question
Answered by

General Surgeon
Practicing since : 2002
Answered : 3190 Questions
I had a hysterectomy 9 days ago and was recovering fine with normal bowel movements. The doctor has me taken lovenox shots and I still think It is the cause of my loose stools. I finally wound up in the er the other night and they did blood test and rehydrated me. This is not a constant loose stool more likely just in the evening and I seem to have a normal or better formed movement in the am. I have been on Questran for years since having my gall bladder removed and cannot go without it. My lookse stools are a bright yellow/orange with streaks of dark brown (mucous?)....could this be the lovenox or something else going on? As I said, I felt great coming home and have gone down hill every since. everyone tells me the lovenox isn't causing this but I think it is the cause...I felt that even before I read the side effects of the injections.... My surgeone was rather unavailable when I called so I went to my family doc who referred me to the er.....I don't see my surgeon until next Wednesday. I am stopping the shots..I have 10 in
Posted Wed, 26 Mar 2014 in Digestion and Bowels
Answered by Dr. Deepak Kishore Kaltari 1 hour later
Brief Answer: Lovenox is definitely not the cause for stools Detailed Answer: Hi Welcome to Healthcare-Magic Greetings of the day Dear Ms XXXX, The Loose stools is definitely not due to Lovenox shots. Let me explain you. Individuals undergoing abdominal operative procedure, do occasionally experience loose stools. Its likely to be due to altered bowel movements or antibiotic induced(usually antibiotic prophylaxis is given at time of surgery). There is no cause of concern if the following criteria 1. No bleeding in stools 2. No Fever 3. No significant Pain in abdomen As ypu have mentioned that you are feeling well and you are already ambulating, there seems to be no cause for concern. Lovenox(Generic name: Enoxaparin) is a low molecular weight Heparin used for prevention of Deep Vein thrombosis(DVT). Its prophylactically administered in high risk individuals to prevent DVT. As your physician has prescribed you Lovenox , i would suggest you to continue using it for the recommended time as prescribed by your Physician. It is definitely not a cause for loose stools. I routinely use it in all high risk individual for DVT prophylaxis and has never been cause for loose stools. Rest be assured, there is no cause for concern. In case you require any further assistance, kindly get back to me. Take Care Best regards Dr Deepak Kishore MBBS,MS,MCH Consultant Surgeon
Above answer was peer-reviewed by
Follow-up: Can lovenix usage be the cause for loose stools? 49 minutes later
What do you suggest to care for the intestinal problems then? It is like colitis now. I was on all liquids yesterday and have only have toast today plus gingerale, water, etc
Answered by Dr. Deepak Kishore Kaltari 2 hours later
Brief Answer: Probiotic will be helpful for loose motion Detailed Answer: Hi Dear Ms Majority of Gastroenteritis are self limiting and require supportive care to prevent dehydration and also ameliorate the other symptoms. I would suggest you the following which will definitely help 1. Ensure good intake of fluid: Either commercial or home made oral rehydration solution (ORS). DO not just consume plain water, ad it won't provide electrolyte which are normally lost in stools. 2. Ensure intake of frequent quantity small meals. Avoid milk and milk products for couple of days as some of the individual may have lactose intolerance during loose motion. 3. Probiotic: Containing lactobacillus will be helpful 4. Antibiotic: Tablet Metronidazole 400 mg thrice a day for 5 days. 5. Consume plenty of yoghurt and tender coconut water if available. Do take care Wishing you a very speedy recovery. Take care Best Regards Dr Deepak
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor